Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 35, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Nov 30, 2012, 10:22 PM PST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2012, 10:22 PM PST (06:22 UTC)
- Expired
- Nov 30, 2012, 10:45 PM PST
- In force
- 23 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 114 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS56 KEKA 010622 SMWEKA PZZ470-010645- /O.NEW.KEKA.MA.W.0035.121201T0622Z-121201T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE EUREKA CA 1022 PM PST FRI NOV 30 2012 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * SPECIAL MARINE WARNING FOR... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... * UNTIL 1045 PM PST * AT 1017 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER WATERS ABOUT 24 NM SOUTHWEST OF KLAMATH RIVER MOUTH...MOVING NORTHEAST AT 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 4168 12448 4151 12432 4130 12450 4139 12471 TIME...MOT...LOC 0622Z 210DEG 36KT 4143 12454 $$ RPA
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 30, 3:44 PM PST, 6 hours 38 minutes earlier.
Area forecast discussion, Nov 30, 3:44 PM PST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST FRI NOV 30 2012 .SYNOPSIS...SHOWERS WILL INCREASE THIS EVENING AND CONTINUE OVERNIGHT AS ANOTHER DISTURBANCE IMPACTS THE REGION. A STRONGER STORM SYSTEM WILL BRING SEVERAL MORE INCHES OF RAIN AND GUSTY WINDS SATURDAY NIGHT INTO SUNDAY. DRIER WEATHER WILL RETURN SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY BEFORE ANOTHER STORM SYSTEM BRINGS MORE RAINS NEXT TUESDAY. && .SHORT TERM...TONIGHT THROUGH MON NIGHT...CONDITIONS WILL DETERIORATE THIS EVENING AS ANOTHER SHORTWAVE APPROACHES THE REGION. THIS WILL RESULT IN INCREASING SHOWER COVERAGE THIS EVENING AND OVERNIGHT. MAJORITY OF ENERGY WILL MOVE ACROSS NRN PORTIONS OF CWA SO INCLUDED MENTION OF SCHC TSTMS ACROSS DEL NORTE COUNTY OVERNIGHT. SHOWER COVERAGE WILL DIMINISH LATE SAT MORNING AND AFTERNOON. THIS BREAK WILL BE BRIEF AS A STRONGER DISTURBANCE WILL MOVE ACROSS THE REGION SAT NIGHT INTO SUN. THIS STORM SYSTEM WILL BRING ANOTHER ROUND OF MDT TO HVY RAINS ACROSS THE REGION. RAINFALL AMOUNTS OF 2-4 INCHES EXPECTED OVER HUMBOLDT...DEL NORTE AND TRINITY COUNTIES WITH 3-5 INCHES OVER MENDOCINO COUNTY. ISSUED AN AREAL FLOOD WATCH WITH THIS STORM SAT NIGHT AS SATURATED SOILS FROM RECENT RAINS MAKE URBAN AND SMALL STREAM FLOODING LIKELY. SEE HYDROLOGY SECTION FOR FURTHER DETAILS. STRONG SLY WINDS EXPECTED WITH THIS SYSTEM AS WELL WITH 925MB WINDS FCST 40-50KT. ISSUED A HIGH WIND WATCH FOR THE NORTH COAST INTERIOR FOR GUSTS TO 50-60 MPH. ADDITIONALLY...GUSTS TO 40-50 MPH EXPECTED ALONG COASTAL HEADLANDS MAY WARRANT A WIND ADVISORY. INSTABILITY SHOWERS WILL DIMINISH SUN EVENING INTO MON. DECREASING SKY COVER SUN NIGHT INTO MON COMBINED WITH RECENT RAINS MAKE FG LIKELY ACROSS THE CWA MON MORNING. CLOUDS AND PRECIP CHCS INCREASE AGAIN MON NIGHT AS ANOTHER STORM SYSTEM APPROACHES THE REGION. .LONG TERM...TUE THROUGH FRI...THE NEXT SYSTEM WILL ARRIVE EARLY TUES AS AN EMBEDDED SHORTWAVE TROUGH SLIDES OVER NW CALIFORNIA. FRONTOGENESIS AND POT TEMP ADV FAVOR STRONGER FORCING IN OREGON BUT STILL INDICATE A WEAK WARM FRONT AND SUBSEQUENT COLD PATTERN TO IMPACT THE REGION THROUGH WED. A DEEP INFLUX OF SUBTROPICAL MOISTURE WILL BE CONDUCIVE TO RAINFALL AMOUNTING TO POSSIBLY A FEW INCHES TUES AND WED AS THE FRONTAL BOUNDARY PUSHES SOUTH EASTWARD. THE NEXT OPPORTUNITY FOR DRY WEATHER IS NEXT THURS AS HIGH PRESSURE BUILDS AND THE REGION IS CUTOFF FROM THE DEEP INFLOW OF MOISTURE. KML && .AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND KUKI THIS AFTERNOON. A LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA OVERNIGHT INCREASING CLOUDINESS AND PRODUCING SHOWERS. THE CLOUDINESS AND SHOWERS WILL REDUCE VISIBILITIES AND CEILINGS TO MVFR AND IFR CONDITIONS OVERNIGHT AND SATURDAY MORNING. && .MARINE...SOUTHERLY WINDS DECREASED SLIGHTLY OVER THE WATERS TODAY. THE WINDS WILL INCREASE TONIGHT AS A LOW PRESSURE TROUGH MOVES THROUGH THE AREA. GALE FORCE GUSTS WILL OCCUR ACROSS THE OUTER WATERS NORTH OF CAPE MENDOCINO THIS EVENING AND TONIGHT. THEREFORE A GALE WARNING IS IN EFFECT THIS EVENING AND OVERNIGHT ACROSS THE NORTHERN OUTER WATERS ZONE 470. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE SOUTHERN OUTER WATERS AND THE NEAR SHORE WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH THIS WEEKEND. ANOTHER LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA SATURDAY NIGHT INCREASING THE WINDS TO NEAR GALE FORCE AGAIN. && .HYDROLOGY...SATURATED SOILS FROM RECENT RAINS COMBINED WITH MORE MODERATE TO HEAVY RAINFALL SATURDAY NIGHT WILL MAKE URBAN AND SMALL STREAM FLOODING LIKELY INTO SUNDAY MORNING. SIGNIFICANT RISES EXPECTED ON ALL MAINSTEM RIVERS BEGINNING SATURDAY NIGHT WITH THE NAVARRO RIVER AT NAVARRO...RUSSIAN RIVER AT HOPLAND AND THE EEL RIVER AT FERNBRIDGE EXPECTED TO REACH FLOOD STAGE EARLY SUNDAY MORNING. && .EKA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING CAZ001>004-076. HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING ABOVE 2000 FEET FOR THE CAZ003. SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON PZZ470. GALE WARNING UNTIL 3 AM PST SATURDAY PZZ470. SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 30, 2:47 PM PST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 247 PM PST FRI NOV 30 2012 CAZ001-012300- REDWOOD COAST- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40 TO 50 MPH POSSIBLE ALONG THE COASTAL HEADLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-012300- NORTH COAST INTERIOR- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING INTO SUNDAY WITH GUSTS TO 50 TO 60 MPH ACROSS EXPOSED TERRAIN ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-004-076-012300- MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40 TO 50 MPH ALONG THE COASTAL HEADLANDS AND ACROSS EXPOSED TERRAIN ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:32 PM PST | Special Marine Warning | EKA | 28 min | |
| Nov 30, 10:36 PM PST | Special Marine Warning | EKA | 24 min | |
| Nov 30, 10:38 PM PST | Special Marine Warning | EKA | 37 min | |
| Nov 30, 10:40 PM PST | Special Weather Statement | EKA | Del Norte | 50 min |
| Nov 30, 11:00 PM PST | Special Marine Warning | EKA | 15 min | |
| Nov 30, 11:12 PM PST | Special Marine Warning | EKA | 33 min | |
| Dec 1, 2:53 AM PST | Gale Warning | EKA | 24 hr | |
| Dec 1, 3:49 AM PST | High Wind Warning | EKA | 24 hr | |
| Dec 1, 3:49 AM PST | Wind Advisory | EKA | 24 hr | |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Humboldt | 46 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Humboldt | 25 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Mendocino | 36 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Mendocino | 29 hr |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.